This question already has an answer here:

The binomial theorem states $\sum_{k=0}^nC_n^kr^k=(1+r)^n$. I am interested in the function \begin{equation} \sum_{k=0}^mC_n^kr^k, \quad m<n \end{equation} for fixed $n$ and $r$, and both $m$ and $n$ are integers. Are there any notable properties for this function? Any literature references?

In particular, do any good closed-form approximations exist for this partial sum of the binomial theorem?

marked as duplicate by Douglas Zare, Alex Degtyarev, Lucia, Ryan Budney, Stefan Kohl Mar 31 '15 at 8:25

This question has been asked before and already has an answer. If those answers do not fully address your question, please ask a new question.

You are asking for tail estimates for the binomial distribution. An introduction can be found on Wikipedia - this has pointers to further work.

Here is one interesting property:

MR2147385
Ostrovskii, Iossif V. On a problem of A. Eremenko. Comput. Methods Funct. Theory 4 (2004), no. 2, 275–282.

Not the answer you're looking for? Browse other questions tagged or ask your own question.